# SDR G1IA20211001021

- Difficulty date: October 1, 2021
- Submitted: October 11, 2021
- Operation: Air carrier
- Aircraft: N35HD
- Make and model: Beech C90
- Aircraft serial: LJ1731
- Aircraft time: 3,712 hours, 6,371 cycles
- System (JASC): 2140 · Heating System
- Part: None
- Condition: None
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, G

## Discrepancy

SHORTLY AFTER DEPARTURE FROM KAPA EN ROUTE TO KRCV AT FL200 MEDICAL CREW ALERTED PILOT TO SMOKE IN THE CABIN. MEDICAL CREW ALSO ADVISED THE RIGHT SIDE CABIN AIR OUTLET AND WALL NEAR THE RIGHT REAR FACING SEAT WAS ABNORMALLY HOT. CREW DONNED OXYGEN MASKS IAW THE MEMORY ITEMS AND CHECKLIST. PILOT DECLARED AN EMERGENCY AND BEGAN AN IMMEDIATE RETURN TO KAPA. DURING AND RETURN MANEUVERING THE SMOKE BEGAN TO INCREASE IN INTENSITY. PILOT BEGAN A DESCENT WITH ASSOCIATED POWER REDUCTION AND IAW C90 QRH THE PILOT TURNED OFF THE ELECTRIC HEAT (WAS IN NORM), TURNED THE CABIN TEMP MODE OFF (WAS IN AUTO), AND TURNED THE VENT BLOWER 
TO HIGH. MED CREW ADVISED AT THAT POINT THE SMOKE WAS DISSIPATING. CREW SAFELY RECOVERED THE AIRCRAFT AT KAPA. CORRECTIVE ACTION: GAINED ACCESS TO HEATER DUCTS AND COILS. INSPECTED DUCTS FOR DAMAGE AND DETERIORATION. NONE NOTED.  INSPECTED HEATER COILS FOR DAMAGE. NONE FOUND. REMOVED FOD FROM INSIDE AREA TO ENSURE NO POSSIBILITY OF FUTURE COMBUSTION. REASSEMBLED DUCTS AND COILS. FUNCTIONAL TESTED SYSTEM WITH SATISFACTORY RESULTS.  NO FURTHER DEFECTS NOTED.
